MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231412
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Clinical Endoleak (4843)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2015, this patient underwent an endovascular repair of an abdominal aortic aneurysm using gore excluder aaa endoprostheses.Pre-treatment maximum aortic diameter was 52mm.From (b)(6) 2015 to (b)(6) 2017 the maximum aortic diameter decreased from 49.8mm to 45mm.On (b)(6) 2018, the maximum aortic diameter was 49mm and later, decreased in size to 45mm on (b)(6) 2021.Reportedly, on (b)(6) 2023, a distal type i endoleak was determined.According to the site, the event was not device or procedure related.It was reported that the treatment was planned by the physician, however, the date was not decided yet.The physician is monitoring the patient.
 
Additional Manufacturer Narrative
H.6.Code c20: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The device remains implanted and is not available for analysis.Further information will be provided.Code : f28- was used to explain that the event is ongoing and the physician is monitoring the patient.Code: a26 ¿ was used to explain that the cause of the endoleak is unknown.The treatment was planned by the physician, however, the date was not decided yet.Additional information was requested.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2015, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore excluder aaa endoprostheses.Pre-treatment maximum aortic diameter was 52mm.From (b)(6) 2015 to (b)(6) 2017 the maximum aortic diameter decreased from 49.8mm to 45mm.On (b)(6) 2018, the maximum aortic diameter was 49mm and later, decreased in size to 45mm on (b)(6) 2021.Reportedly, on (b)(6) 2023, a distal type i endoleak was determined.Additional information was asked from the site.The physician does not believe that there is a distal type i endoleak.According to the physician, it was only an interval enlargement (progressive dilatation) of the right common iliac aneurysm distal to the seal zone.The physician confirmed that the progression of the aneurysmal disease caused procedural issues.There was no aneurysm enlargement noticed from (b)(6) 2018.The physician is monitoring the patient and is planning a repair of the right common iliac artery aneurysm with a right internal iliac artery coil embolization and a distal extension of iliac limb.Procedure is scheduled for (b)(6) 2023.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.Code : f28- was used to explain that the event is ongoing and the physician is monitoring the patient.Code: e2402- was used to cover progressive dilatation/ progression of the aneurysmal disease.The physician confirmed that the progression of the aneurysmal disease caused procedural issues.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to endoleak and aneurysm enlargement.Additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17579127
Report Number2017233-2023-04212
Device Sequence Number15692664
Product Code MIH
UDI-Device Identifier00733132622368
UDI-Public00733132622368
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2018
Device Catalogue NumberRLT231412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight136 KG
Patient EthnicityNon Hispanic
Patient RaceWhite